Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 22, NWS Charleston, SC

April 8, 2006Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 8, 2006, 2:25 PM EDT for Berkeley County, South Carolina. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2006, 2:25 PM EDT (18:25 UTC)
Expired
Apr 8, 2006, 3:30 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:53 PM EDTHAIL 0.88Black Creek, SCNICKEL SIZE HAIL REPORTED WITH WIND GUSTS IN EXCESS OF 50 MPH WITH 2 INCH BRANCHES DOWN.
Apr 8, 3:10 PM EDTHAIL 0.88Bonneau Beach, SCNICKEL SIZE HAIL REPORTED IN BONNEAU BEACH.
Apr 8, 3:10 PM EDTHAIL 1.75Pineville, SC
Apr 8, 3:20 PM EDTTSTM WND DMGSaint Stephen, SCA LARGE TREE BLOWN DOWN ACROSS PALMETTO AVENUE.
Apr 8, 3:30 PM EDTHAIL 0.25Moncks Corner, SCDIME SIZE HAIL REPORTED NORTH OF MONKS CORNER AT SHORT STAY CAMP GROUND EAST OF THE LAKE MOULTRIE DAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:30 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 081826
SVRCHS
SCC015-081930-
/O.NEW.KCHS.SV.W.0022.060408T1825Z-060408T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EDT SAT APR 8 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 330 PM EDT

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 22 MILES SOUTHWEST OF CROSS...OR ABOUT 6 MILES
  EAST OF SAINT GEORGE...MOVING EAST AT 45 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CROSS AND EADYTOWN...
  PINOPOLIS AND MONCKS CORNER...
  BONNEAU AND BONNEAU BEACH...
  SAINT STEPHEN...
  JAMESTOWN...

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL IN SAINT 
GEORGE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS 
APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM 
WINDOWS.

VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU
ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3338 7980 3331 7973 3323 7947 3304 8017
      3316 8031 3320 8030 3322 8034 3327 8035
      3326 8029 3328 8026 3331 8024 3342 8021
      3351 8005

$$
3 follow-up statements
000 
WWUS52 KCHS 081846
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT SAT APR 8 2006

SCC015-081930-
/O.CON.KCHS.SV.W.0022.000000T0000Z-060408T1930Z/
BERKELEY-
245 PM EDT SAT APR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR BERKELEY COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SPRING HILL...OR ABOUT 15 MILES
NORTHWEST OF SUMMERVILLE...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...BONNEAU...CROSS...EADYTOWN...JAMESTOWN...MONCKS 
CORNER...PINOPOLIS AND SAINT STEPHEN.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED IN SAINT GEORGE WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3338 7980 3331 7973 3323 7947 3304 8017
      3317 8031 3320 8030 3322 8034 3327 8035
      3326 8029 3328 8026 3331 8024 3342 8021
      3351 8005

$$
000 
WWUS52 KCHS 081911
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SAT APR 8 2006

SCC015-081930-
/O.CON.KCHS.SV.W.0022.000000T0000Z-060408T1930Z/
BERKELEY-
309 PM EDT SAT APR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR BERKELEY COUNTY...

AT 306 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  
THIS STORM WAS LOCATED NEAR WAMPEE...OR ABOUT 6 MILES NORTHWEST OF 
MONCKS CORNER...MOVING EAST AT 35 MPH.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

LARGE BRANCHES WERE DOWNED AND NICKEL SIZE HAIL WAS REPORTED IN 
BLACK CREEK WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3338 7980 3331 7973 3323 7947 3304 8017
      3317 8031 3320 8030 3322 8034 3327 8035
      3326 8029 3328 8026 3331 8024 3342 8021
      3351 8005

$$
000 
WWUS52 KCHS 081931
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT SAT APR 8 2006

SCC015-081939-
/O.EXP.KCHS.SV.W.0022.000000T0000Z-060408T1930Z/
BERKELEY-
329 PM EDT SAT APR 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
330 PM EDT...

AT 327 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3338 7980 3331 7973 3323 7947 3304 8017
      3317 8031 3320 8030 3322 8034 3327 8035
      3326 8029 3328 8026 3331 8024 3342 8021
      3351 8005

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:06 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 8, 10:06 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 AM EDT SAT APR 8 2006

.SHORT TERM /REST OF TODAY/...STRONG SHORTWAVE TROUGH CURRENTLY
DIVING SOUTHEAST THROUGH AR/MS/LA IS DRIVING A SFC LOW AND FRONTAL
SYSTEM TO THE E. THIS IS MAINTAINING A RAGGED LINE OF SHOWERS AND
THUNDERSTORMS STRETCHING FROM EXTREME SRN AL NE THROUGH NRN GA INTO
CENTRAL NC. A LARGE OUTFLOW BOUNDARY AHEAD OF THIS ACTIVITY IS
DRIVING A LINE OF SHOWERS WITH A FEW EMBEDDED STORMS ACROSS THE SC
MIDLANDS AND JUST NOW PUSHING INTO OUR NWRN ZONES. AS IS OFTEN THE
CASE WITH STRONG COLD FRONTS PUSHING THROUGH THIS AREA...AND AGAIN
TODAY...THERE WILL BE PLENTY OF DYNAMICAL FORCING BUT LESS
THERMODYNAMICS. THE ERN HALF OF THE AREA WILL BE IN THE RIGHT
ENTRANCE REGION OF A 150 KT JET STREAK THIS AFTERNOON...WITH GOOD
LLVL FRONTOGENETICAL FORCING. STRONG INSOLATION IS THE BIG IF AT
THIS POINT. MULTIPLE CLOUD LAYERS ARE EVIDENT ON MORNING VISIBLE AND
INFRARED SATELLITE IMAGERY...THE MOST PREDOMINANT ONE BEING A LAYER
OF SCT-BKN AS-AC. IT LOOKS LIKE THERE WILL BE A SCT-BKN DECK ALL DAY
LONG...BUT SFC TEMPS WILL STILL LIKELY REACH AT LEAST 80 IF NOT
LOWER 80S ACROSS MOST AREAS. DUE TO THE HIGHER DEWPOINTS ACROSS SRN
GA...IT LOOKS AS IF THERE WILL BE A SEVERE THREAT ALL AREAS BUT
ESPECIALLY OVER SOUTHERN GEORGIA. DAMAGING WIND AND LARGE HAIL ARE
THE PRIMARY THREATS. WILL UPDATE SPS TO ADDRESS THIS EXPECTATION.

NOT PLANNING SIGNIFICANT CHANGES TO GRIDS. WILL TWEAK A FEW FIELDS
TO REFLECT INITIAL OBS AND REISSUE TEXT PRODUCTS FOR WORDING
UPDATES.

&&

.MARINE...CURRENT CONDITIONS ACROSS THE MARINE AREA ARE SHOWING S-SW
WINDS AROUND 15 KT WITHIN 20 NM OF THE COAST AND IN CHS
HARBOR...15-20 KT FURTHER OFFSHORE. SEAS ARE ALL 5 FT OR LESS.
RECENT REPORTS FROM THE CHS PILOT BOAT AND AN ESTIMATED REPORT FROM
CHS HARBOR ARE GREATLY APPRECIATED...AS ALWAYS.

NO CHANGES TO ONGOING MARINE HEADLINES AT THIS TIME...WITH BEST
MIXING TO OCCUR NEAR THE IMMEDIATE COAST AND IN CHS HARBOR...WHERE
WE COULD SEE 25-30 KT GUSTS AT TIMES IF WE GET ENOUGH SUNSHINE. WILL
MAKE SOME MINOR ADJUSTMENTS MAINLY TO ACCOUNT FOR RECENT CONDITIONS.
SVR STORMS ARE STILL POSSIBLE...BUT WILL SHIFT THE RISK UNTIL LATE
THIS AFTN OR THIS EVE.

&&

.AVIATION...CURRENT SET OF TAFS LOOKING GOOD...WITH WIND SHEAR TO
DROP OFF WITH EXPECTED MIXING DOWN OF STRONGER WINDS WITHIN THE
NEXT 1-2 HOURS...THEN GOOD CHANCE OF TSRA AT BOTH CHS AND SAV LATE
THIS AFTN/EVE. ABRUPT SHIFTING OF WINDS WITH THE COLD FRONT LATE
TONIGHT...AS NE SURGE DEVELOPS.

CURRENT TAFS HAVE NO CIGS BELOW 3500 FT...BUT CERTAINLY COULD AT
LEAST FALL DOWN INTO AT LEAST THE MVFR RANGE WITH CONVECTION. MOS
GUIDANCE ACTUALLY SHOWS EVEN IFR CIGS AFTER FROPA AND WILL REVIEW
WITH LATER TAF ISSUANCES. MVFR VSBYS HOWEVER ARE FCST WITH THE TSRA
FOR A FEW HOURS BETWEEN 21Z AND 01Z.

&&

.LAKE WINDS...RECENT REPORTS FROM PINEVILLE ALREADY SHOWING WIND
GUSTS CLOSE TO 20 KT. ALTHOUGH CLOUD COVER FROM THE SW AND W WILL
LIMIT MIXING ALONG THE LAKE SHORE TODAY...WITH 20-30 KT JUST OFF THE
SURFACE THRU THE AFTN AND AT LEAST OCNL SCT-BKN SKY COVER...I SEE NO
REASON TO DROP THE CURRENT LAKE WIND ADVISORY FOR LAKE MOULTRIE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 8 PM TODAY.
MARINE...SMALL CRAFT ADVISORY FOR AMZ330-350-352-374.

&&

JRL/33
Hazardous weather outlook, Apr 8, 5:34 AM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
434 AM EST SAT APR 8 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
434 AM EST SAT APR 8 2006

...SEVERE THUNDERSTORMS POSSIBLE TODAY THROUGH THIS EVENING ACROSS
ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT
THE REGION THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT.
CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. REFER TO THE LATEST
SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE AS WELL AS THE DAY 1
CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR
ADDITIONAL INFORMATION. SEVERE THUNDERSTORMS AND/OR TORNADO WATCHES
WILL LIKELY BE ISSUED FOR THE REGION LATER TODAY.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE
UNTIL 8 PM TONIGHT. WINDS WILL INCREASE TO 20 KNOTS AND GUSTS AS
HIGH AS 30 KNOTS MAY OCCUR NEAR THE LAKE SHORE. WINDS MAY BRIEFLY
DROP THIS EVENING AHEAD OF A STRONG COLD FRONT BUT WILL QUICKLY
SURGE TO 20 TO 25 KNOTS BEHIND THE FRONT AS STRONG HIGH PRESSURE
BUILDS INTO THE REGION. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE
NEEDED TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND
RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.RIP CURRENTS...THERE WILL BE AN INCREASING RISK FOR RIP CURRENTS
SUNDAY THROUGH TUESDAY AS MODERATE NORTHEAST WINDS DEVELOP ALONG THE
COAST AND THE ADJACENT COASTAL WATERS. THE RISK WILL BE HIGHEST
ALONG THE BEACHES OF NORTH COASTAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Apr 8, 11:11 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 AM EDT SAT APR 8 2006

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-082200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1111 AM EDT SAT APR 8 2006

...SEVERE WEATHER OUTLOOK...

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING ACROSS
ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO APPROACH THE AREA
FROM THE WEST LATE THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. AS
THIS ACTIVITY MOVES INTO A MOIST AND UNSTABLE AIRMASS...THERE WILL
BE A RISK OF SEVERE WEATHER ACROSS THE AREA.

BASED ON MORNING ANALYSES...THE BEST CHANCE OF SEVERE WEATHER
APPEARS TO BE ACROSS SOUTHEAST GEORGIA WHERE MORE LOW-LEVEL MOISTURE
AND WARMER TEMPERATURES EXIST. HOWEVER...ABUNDANT SOLAR HEATING
ACROSS SOUTHERN SOUTH CAROLINA WILL PROBABLY RESULT IN ENOUGH
INSTABILITY FOR ISOLATED SEVERE STORMS THERE AS WELL. THEREFORE...
THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS ALL OF SOUTHEAST GEORGIA AND SOUTH CAROLINA
THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL
BE DAMAGING WINDS AND LARGE HAIL...HOWEVER AN ISOLATED TORNADO
CANNOT BE RULED OUT.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND
SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE
PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL
INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS.

JRL
Special weather statement, Apr 8, 12:25 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1225 PM EDT SAT APR 8 2006

GAZ087-088-SCZ040-081700-
ALLENDALE-JENKINS-SCREVEN-
1225 PM EDT SAT APR 8 2006

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY
AND ALLENDALE COUNTY THROUGH 100 PM EDT...

AT 1225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
9 MILES NORTHEAST OF MILLEN TO 4 MILES SOUTH OF MILLEN...MOVING EAST
AT 40 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MILLEN...FOUR POINTS...SCARBORO...THOMASBORO...PARKERS...ZEIGLER...
WOODCLIFF...MILLHAVEN...HILLTONIA AND WATERS THROUGH 100 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH AND YOU ARE OUTSIDE.

33
Special weather statement, Apr 8, 12:51 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT SAT APR 8 2006

GAZ087-088-SCZ040-081720-
ALLENDALE-JENKINS-SCREVEN-
1251 PM EDT SAT APR 8 2006

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY
AND ALLENDALE COUNTY THROUGH 115 PM EDT...

AT 1251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
BASCOM TO 6 MILES SOUTHWEST OF SCARBORO...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTHWEST OF SYLVANIA TO 10 MILES SOUTH OF MILLEN...
MOVING EAST AT 35 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SCARBORO...BASCOM...MILLHAVEN...HILLTONIA...ROCKY FORD...
ZEIGLER...WOODCLIFF...THOMASBORO...PARKERS AND LEWIS THROUGH
120 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33
Local storm report, Apr 8, 1:51 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             FAIRFAX                 32.96N 81.24W
04/08/2006  E0.88 INCH       ALLENDALE          SC   COUNTY OFFICIAL

            COUNTY WARNING POINT REPORTS LARGE HAIL.

&&

33
Local storm report, Apr 8, 2:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             SMOAKS                  33.09N 80.81W
04/08/2006  M0.88 INCH       COLLETON           SC   FIRE DEPT/RESCUE

0200 PM     HAIL             SMOAKS                  33.09N 80.81W
04/08/2006  E0.50 INCH       COLLETON           SC   LAW ENFORCEMENT

&&

33
Special weather statement, Apr 8, 2:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EDT SAT APR 8 2006

GAZ088-100-101-SCZ040-042-081915-
ALLENDALE-BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
225 PM EDT SAT APR 8 2006

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH
315 PM EDT...

AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF
MIDDLEGROUND...OR ABOUT 11 MILES SOUTHEAST OF SYLVANIA...MOVING EAST
AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND SHIRLEY...WHITE HILL...STALCO...SHEPPARDS...OLIVER...
NEWINGTON...MIDDLEGROUND...KILDARE...HUNTERS AND GREEN HILL THROUGH
315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND LOCALIZED GUSTY WINDS TO 45
MPH CAN BE EXPECTED.

24

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:29 PM EDTLake Wind AdvisoryCHSBerkeley21 hr
Apr 8, 1:17 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton28 min
Apr 8, 1:44 PM EDTSevere Thunderstorm WarningCHSColleton31 min
Apr 8, 2:13 PM EDTSevere Thunderstorm WarningCHSDorchester32 min
Apr 8, 3:04 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester41 min
Apr 8, 3:42 PM EDTSevere Thunderstorm WarningCHSCharleston63 min
Apr 8, 3:49 PM EDTSevere Thunderstorm WarningCHSColleton26 min
Apr 8, 3:54 PM EDTSevere Thunderstorm WarningCHSDorchester51 min
Apr 8, 4:13 PM EDTSevere Thunderstorm WarningCHSBerkeley32 min
Apr 8, 4:28 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Apr 8, 4:29 PM EDTTornado WarningCHSBerkeley, Charleston46 min
Apr 8, 5:31 PM EDTLake Wind AdvisoryCHSBerkeley22 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.